Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 321, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2001, 2:17 AM CDT for Lamar County, Marion County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 2001, 2:17 AM CDT (07:17 UTC)
- Expired
- May 25, 2001, 2:45 AM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lamar County, MS, Marion County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:15 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2814 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 250718
SVRJAN
MSC073-091-250745-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT FRI MAY 25 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 245 AM CDT
* AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM ABOUT 7 MILES NORTHEAST OF COLUMBIA...MOVING
EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL...
AFFECT HIGHWAY 98 THROUGH LAMAR COUNTY THROUGH 245 AM CDT
WINDS UP TO 60 MPH ARE POSSIBLE WITH THIS STORM.
HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM.
LAT...LON 3119 8937 3135 8935 3135 8943 3142 8944
3140 8957 3140 8979 3125 8979What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:25 AM CDT, 52 minutes earlier.
Area forecast discussion, May 25, 1:25 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 125 AM CDT FRI MAY 25 2001 UPDATED FORECAST TO ADJUST POPS. NO POPS LEFT IN FOR NW ZONES...ISOLATED WEST CENTRAL AND NE WITH SCATTERED POPS SW TO EAST CENTRAL AREAS. WIND SHIFT NOTED NEAR LINE FROM MCCOMB TO MERIDIAN. DEWPOINTS REMAIN IN 60S TO NORTJ OF WIND SHIFT. RADAR SHOWS CONVECTION CONTINUING NEAR AND SOUTH OF WIND SHIFT WITH ISOLATED STORMS PULSING TO SEVERE CRITERIA.% ALSO UPDATED TEMPS SLIGHTLY FOR TONIGHT. COOLING A LITTLE SLOWER TONIGHT DUE TO CLOUD COVER AND TENDENCY OF DEWPOINTS TO PERSIST IN THE 60S. .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Local storm report, May 24, 8:25 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
825 PM CDT THU MAY 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0811 PM LAWRENCE MS 0.88 INCH HAIL
05/24/01 NEWTON REPORTED BY NEWTON CD.Local storm report, May 24, 8:51 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
851 PM CDT THU MAY 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0825 PM MARTIN MS 1.00 INCH HAIL
05/24/01 LAUDERDALE REPORTED BY LAUDERDALE
EOC.Local storm report, May 24, 10:25 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CDT THU MAY 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1024 PM FOREST MS 0.75 INCH HAIL
05/24/01 SCOTT REPORTED BY MERIDIAN
HIGHWAY PATROL.Local storm report, May 24, 10:53 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1053 PM CDT THU MAY 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1045 PM 8 NW BROOKHAVEN MS 1.00 INCH HAIL
05/24/01 LINCOLN REPORTED BY S.O OF
BROOKHAVEN.Local storm report, May 24, 11:26 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS...CORR FOR DIRECTION...
1126 PM CDT THU MAY 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1115 PM 6 NE BROOKHAVEN MS 0.88 INCH HAIL
05/24/01 LINCOLN REPORTED BY MHP.Special weather statement, May 24, 11:45 PM CDT, 2 hours 32 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251200- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SOUTH MISSISSIPPI SEVERE THUNDERSTORM WATCH... NATIONAL WEATHER SERVICE JACKSON MS 1145 PM CDT THU MAY 24 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THROUGH 3 AM THIS MORNING SOUTH OF A HARRISONBURG LOUISIANA TO A LAUREL MISSISSIPPI LINE AND EAST OF A DECATUR TO BAY SPRINGS LINE. THIS INCLUDES THE CITIES OF HARRISONBURG AND VIDALIA LOUISIANA AS WELL AS NATCHEZ...BROOKHAVEN...MERIDIAN...LAUREL...COLUMBIA AND HATTIESBURG. ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED OVER THESE AREAS. WIDELY SCATTERED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE OUTSIDE OF THIS AREA ACROSS BOTH NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. A COLD FRONT WAS MOVING THROUGH EASTERN LOUISIANA AND CENTRAL MISSISSIPPI. IT SHOULD MOVE INTO EXTREME SOUTHEAST MISSISSIPPI BEFORE DAWN. MILD SURFACE TEMPERATURES COMBINED WITH COOLING ALOFT WILL CAUSE LARGE HAIL AND DAMAGING WINDS TO BE THE MAIN THREATS FROM THESE STORMS. THE THREAT OF TORNADOES IS MINIMAL. FOR MORE INFORMATIOpN PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:01 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 29 min |
| May 24, 7:14 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 31 min |
| May 24, 7:26 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 49 min |
| May 24, 7:42 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 33 min |
| May 24, 7:46 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 59 min |
| May 24, 7:58 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 47 min |
| May 24, 8:01 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 44 min |
| May 24, 8:15 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 45 min |
| May 24, 8:19 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 26 min |
| May 24, 10:10 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 35 min |
| May 24, 10:19 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 26 min |
| May 24, 10:30 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 30 min |
| May 24, 10:47 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 28 min |
| May 24, 10:51 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 29 min |
| May 24, 10:58 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 32 min |
| May 24, 11:25 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 35 min |
| May 25, 12:58 AM CDT | Severe Thunderstorm Warning | JAN | Franklin | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.